Q. Will anxiety lead to imbalance, restlessness and palpitations?

Answered by
Dr. Devavrat Harihar Nene
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 12, 2020 and last reviewed on: Feb 15, 2020

Hello doctor,

I took a banana shake and started feeling imbalance so I came back home because of restlessness, imbalance, and palpitations. I vomited that night so the next day I went to the hospital, there intensive care doctor said it is due to high acidity at that time my BP was 150/90 mmHg and pulse 110 bpm. That imbalance subsided in some time and then it occurred once in a week. If there is a little bit of anxious environment it will come back. Since then I had been to cardiologist, MD, psychologist, and ENT all of them brought it down to anxiety.

I had done all blood tests, x-ray, and MRI of neck. There was C4-C7 buldge in MRI and mild scoliosis in x-ray rest all tests were normal. My symptoms are imbalance during sitting and walking (feeling best in moving vehicle), heavy head like a tight band at the back of head, restlessness and have started physiotherapy with some relief. Physio is saying nerve compression due to spondylitis. So, he is giving ultrasound, neck traction, and neck exercise and said I do have bad posture too. What is it exactly?

#

Hi,

Welcome to icliniq.com.

I have gone through all your records. (attachment removed to protect patient identity).

Symptoms like imbalance while sitting and walking with head heaviness, restlessness and palpitations with stress precipitating them indicate a non-organic or what we call as a functional problem i.e. nothing wrong with hardware, a little software issue. Nothing to worry at all. I have my reservations for associating vomiting with your functional problems which I feel may be due to gastritis.

You do not have any issues with your neck. Please avoid traction to the neck even if you are feeling better with physiotherapy since there is no evidence of any root compression in MRI (magnetic resonance imaging).

I feel what you can start is Amitriptyline 10 mg every night for a month. Do regular yoga and mindfulness meditation. These things will definitely help you. Do not be preoccupied with your illness. You are absolutely fine. If you have underlying stressors you can contact me.


Was this answer helpful?

 | 

Thank you doctor,

I forgot, sometimes I feel internal tremors also. Do I need an MRI of brain?

#

Hi,

Welcome back to icliniq.com.

I do not think that is required. As I have advised previously take Amitriptyline if it does not subside then get the MRI done.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I having numbness in legs and arms after taking Nortriptyline?

Query: Hello doctor,I had a head injury, asthma and been on Amitriptyline for five weeks started at 10 mg and worked up to 50 mg. Headaches did not go away. Switched to Nortriptyline 50 mg for less than a week and started to experience numbness in legs and arms and tingly or pins and needles in same limbs....  Read Full »

Severe heart palpitations in a 20-year-old man. What can be done?

Query: Hello doctor, I am a 20-year-old healthy young man. I do not drink or smoke but I do work a lot. I work for 60 hours actually and just moved out of my house with my family. I got my own new place as well as trying to maintain a relationship with my current girlfriend. I do not really have any health...  Read Full »

Can erythematous gastritis progress to stomach cancer?

Query: Hi doctor, Four months back, I had issues of stomach bloating and frequent bowel movement. My DP did an endoscopy and found out the I had erythematous gastritis. He had prescribed medicine for one month. The issue of stomach bloating and frequent bowel movement issue got resolved. But now and then ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.